Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 7, NWS Amarillo, TX

November 17, 201513 counties in Texas

NWS Amarillo, TX issued this wind advisory at Nov 17, 2015, 5:16 AM CST for 13 counties in Texas. It took effect at Nov 17, 2015, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2015, 5:16 AM CST (11:16 UTC)
In effect from
Nov 17, 2015, 6:00 AM CST
Expired
Nov 17, 2015, 6:00 PM CST
In force
12 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 345 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
345 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1692 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WWUS74 KAMA 171116
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
516 AM CST TUE NOV 17 2015

TXZ003-007-008-011>020-171930-
/O.NEW.KAMA.WI.Y.0007.151117T1200Z-151118T0000Z/
HANSFORD-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...SPEARMAN...GRUVER...DUMAS...BORGER...
VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...
WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
516 AM CST TUE NOV 17 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* EVENT...SUSTAINED NORTHWEST TO NORTH WINDS OF 35 TO 39 MPH ARE
  EXPECTED TODAY ACROSS THE CENTRAL AND SOUTHERN TEXAS PANHANDLE.

* TIMING...THE STRONG WINDS ARE EXPECTED TO BEGIN AROUND 6 AM THIS
  MORNING AND CONTINUE THROUGH LATE THIS AFTERNOON...THEN DIMINISH
  AROUND SUNSET THIS EVENING.

* IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS
  IF NOT PROPERLY SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDRADE
2 follow-up statements
501 
WWUS74 KAMA 171948
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
148 PM CST TUE NOV 17 2015

TXZ003-007-008-011>020-180000-
/O.CON.KAMA.WI.Y.0007.000000T0000Z-151118T0000Z/
HANSFORD-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...SPEARMAN...GRUVER...DUMAS...BORGER...
VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...
WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
148 PM CST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* EVENT...SUSTAINED NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH ARE
  EXPECTED TODAY ACROSS THE CENTRAL AND SOUTHERN TEXAS PANHANDLE.

* TIMING...THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH LATE
  THIS AFTERNOON...THEN DIMINISH AROUND SUNSET THIS EVENING.

* IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR 
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG 
  WINDS IF NOT PROPERLY SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NF
191 
WWUS74 KAMA 180000
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
600 PM CST TUE NOV 17 2015

TXZ003-007-008-011>020-180100-
/O.CAN.KAMA.WI.Y.0007.000000T0000Z-151118T0000Z/
HANSFORD-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...SPEARMAN...GRUVER...DUMAS...BORGER...
VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...
WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
600 PM CST TUE NOV 17 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS WILL DIMINISH THIS EVENING. NO FURTHER SUSTAINED
WINDS ABOVE 35 MPH ARE EXPECTED.

$$

COCKRELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 17, 5:05 AM CST, 11 minutes earlier.

Area forecast discussion, Nov 17, 5:05 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
505 AM CST TUE NOV 17 2015

.DISCUSSION...
AFTER YESTERDAYS SEVERE WEATHER EVENT ACROSS MUCH OF THE FCST AREA...
ATTENTION NOW TURNS TO WINTER PRECIPITATION AND STRONG WINDS. THE
POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM RESPONSIBLE FOR THE SEVERE
WEATHER EPISODE MONDAY AFTERNOON AND NIGHT IS PROGGED TO TRACK ACROSS
THE OK PNHDL AND NWRN TX PNHDL TODAY WITH WRAPAROUND WINTER
PRECIPITATION IN THE FORM OF SNOW EXPECTED ACROSS THIS AREA. THE WIND
MACHINE WILL ALSO CRANK UP IN EARNEST ACROSS MOST OF THE FCST AREA
TODAY DUE TO A RATHER TIGHT PRESSURE GRADIENT. CONSIDERING THE
ABOVE...HAVE ISSUED A WITNER WX ADVISORY FOR SNOW AND BLOWING SNOW
OVER NWRN ZONES THRU 6 PM TODAY...AND A WIND ADVISORY TIL 6 PM TODAY
FOR THE REST OF THE AREA EXCEPT NERN ZONES.

SOME LINGERING LIGHT SNOW POSSIBLE ACROSS OK AND FAR NRN TX PNHDLS
THIS EVENING...WITH IMPROVING CONDITIONS BY LATE TONIGHT.

A RETURN TO DRY WEATHER IS FORESEEN FROM WEDNESDAY THRU THE END OF
THE 7 DAY FCST PCKG. A COUPLE DRY COLD FRONTS ARE SLATED TO MOVE
ACROSS THE REGION...THE FIRST ONE BEING WED NIGHT FOLLOWED BY A
SECOND AND STRONGER ONE FRIDAY NIGHT. BREEZY TO WINDY CONDITIONS MAY
ACCOMPANY THE COLD FRONTAL PAASAGE FRIDAY NIGHT. REBOUNDING
TEMPERATURES ARE THEN ANTICIPATED SUNDAY INTO EARLY NEXT WEEK.

ANDRADE

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                46  32  64  30  55 /  20   5   0   0   0
BEAVER OK                  46  32  62  28  53 /  50  30   0   0   0
BOISE CITY OK              38  28  59  23  49 /  80  20   0   0   0
BORGER TX                  46  34  64  32  57 /  30  10   0   0   0
BOYS RANCH TX              45  30  63  27  54 /  30  10   0   0   0
CANYON TX                  46  31  63  28  55 /  20   5   0   0   0
CLARENDON TX               50  34  66  33  58 /  20   5   0   0   0
DALHART TX                 41  28  62  24  51 /  70  10   0   0   0
GUYMON OK                  41  31  62  26  50 /  60  30   0   0   0
HEREFORD TX                46  29  63  28  55 /  20   5   0   0   0
LIPSCOMB TX                50  33  64  30  55 /  30  10   0   0   0
PAMPA TX                   48  32  64  31  56 /  20  10   0   0   0
SHAMROCK TX                54  35  66  33  58 /  10   5   0   0   0
WELLINGTON TX              55  35  68  35  61 /  10   5   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
     DONLEY...GRAY...HANSFORD...HUTCHINSON...MOORE...OLDHAM...
     POTTER...RANDALL...WHEELER.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: DALLAM...HARTLEY...SHERMAN.

OK...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: CIMARRON...TEXAS.

&&
Hazardous weather outlook, Nov 16, 10:38 PM CST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1038 PM CST MON NOV 16 2015

OKZ001>003-TXZ001>020-171645-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1038 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PANHANDLES. NO
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW WILL BE POSSIBLE ACROSS MAINLY NORTHERN PARTS OF THE COMBINED
PANHANDLES TUESDAY THROUGH TUESDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW
WILL BE POSSIBLE DURING THIS TIME ESPECIALLY IN THE FAR NORTHWEST
TEXAS AND WESTERN OKLAHOMA PANHANDLES...AN INCH OR LESS COULD FALL.
STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE
EXPECTED TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 6:06 PM CSTTornado WarningAMACarson, Gray24 min
Nov 16, 6:09 PM CSTSevere Thunderstorm WarningAMADallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 1 more66 min
Nov 16, 6:19 PM CSTSevere Thunderstorm WarningAMAPotter, Randall41 min
Nov 16, 6:25 PM CSTTornado Warning Tornado observedAMAGray35 min
Nov 16, 6:41 PM CSTSevere Thunderstorm WarningAMALipscomb, Ochiltree94 min
Nov 16, 6:46 PM CSTTornado WarningAMALipscomb, Ochiltree44 min
Nov 16, 6:46 PM CSTTornado WarningAMACarson, Gray29 min
Nov 16, 6:50 PM CSTTornado Warning Considerable damage threatAMAGray, Hemphill, Roberts40 min
Nov 16, 7:01 PM CSTSpecial Weather StatementAMAHansford44 min
Nov 16, 7:04 PM CSTTornado Warning Tornado observedConsiderable damage threatAMAGray26 min
Nov 16, 7:16 PM CSTTornado WarningAMACarson, Hutchinson44 min
Nov 16, 7:20 PM CSTTornado Warning Tornado observedConsiderable damage threatAMAHemphill, Roberts40 min
Nov 16, 7:23 PM CSTTornado Warning Tornado observedConsiderable damage threatAMARoberts52 min
Nov 16, 7:24 PM CSTSevere Thunderstorm WarningAMACarson, Gray, Hansford, Hutchinson, Moore, Ochiltree and 3 more66 min
Nov 16, 7:37 PM CSTSevere Thunderstorm WarningAMAArmstrong, Randall53 min
Nov 16, 7:37 PM CSTSevere Thunderstorm WarningAMACarson, Potter53 min
Nov 16, 7:51 PM CSTTornado Warning Tornado observedAMAHemphill, Lipscomb54 min
Nov 16, 7:55 PM CSTTornado WarningAMAHutchinson, Ochiltree, Roberts35 min
Nov 16, 7:57 PM CSTTornado WarningAMACarson, Potter21 min
Nov 16, 8:19 PM CSTTornado WarningAMAOchiltree, Roberts41 min
Nov 16, 8:28 PM CSTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Ochiltree, Roberts47 min
Nov 16, 8:31 PM CSTSevere Thunderstorm WarningAMAArmstrong44 min
Nov 16, 8:39 PM CSTTornado WarningAMALipscomb36 min
Nov 16, 8:52 PM CSTTornado WarningAMALipscomb, Ochiltree42 min
Nov 16, 8:57 PM CSTSevere Thunderstorm WarningAMACarson, Gray33 min
Nov 16, 9:03 PM CSTSevere Thunderstorm WarningAMACollingsworth, Wheeler47 min
Nov 16, 9:18 PM CSTTornado Warning Tornado observedAMALipscomb42 min
Nov 16, 9:22 PM CSTSevere Thunderstorm WarningAMAGray18 min
Nov 17, 5:33 AM CSTWinter Weather AdvisoryAMADallam, Hansford, Hartley, Sherman17 hr

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.